MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AGBA PICC NAVICURVE: 2L 5.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC AGBA PICC NAVICURVE: 2L 5.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45552-CURVC
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "right cephalic vein accessed but unable to thread catheter beyond shoulder.Soft tipped the line several times in attempt to thread further without success.Picc removed from introducer and wire was extending beyond the length of catheter, with wire bent.Axillary wire placed in catheter.While flushing pink lumen, blood began to pool in the white lumen indicating communication between the lumens.Line was removed due to possible internal fracture.Sample includes picc and wire.A second kit was opened to complete the procedure.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported." associated complaint 9680794-2024-00660.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one video for analysis; the video displays the monitor screen which is monitoring the vps stylet tip positioning.No conclusions about inter lumen crossover can made from the video.The customer returned one, 2-lumen picc catheter with a rhythm stylet for analysis.Review of the bill of materials (bom) revealed that the intended stylet for finished good dlx-45552-curvc is a dlx navicurve stylet, not a rhythm stylet.Signs of use were observed on and within the returned components.Visual analysis revealed the rhythm stylet was advanced through the pink extension line and through the catheter body.The distal end of the catheter was severed, and it is assumed the catheter was intentionally severed.No other defects or anomalies were observed on the catheter or stylet.The catheter body length from the juncture hub to the severed end measured 44.80 cm, which is not within the specification limits of 55.86-57.77 cm per catheter product drawing, therefore, at least 14.06 cm of the catheter body was severed and not returned.The catheter body outer diameter measured 0.070", which is within the specification limits of 0.069"-0.074" per catheter extrusion product drawing.The rhythm stylet was removed from the pink extension line.A lab inventory syringe filled with water was attached to both extension lines and flushed.When flushing both extension lines, no leaks or backflow were observed.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the returned catheter was then tested per standards which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter, which indicates no interlumen crossover was observed.Based on this testing, the customer issue could not be reproduced with the returned sample.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the report of catheter lumen crossover was not confirmed through complaint investigation of the returned sample.Both lumens passed functional leak testing performed and no evidence of backflow or interlumen crossover was observed with either lumen.A device history record review was performed with no relevant findings identified to suggest a manufacturing issue.Based on the customer report and the testing of the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
AGBA PICC NAVICURVE: 2L 5.5FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19709224
Report Number9680794-2024-00675
Device Sequence Number19617104
Product Code LJS
UDI-Device Identifier10801902208733
UDI-Public(01)10801902208733(11)240410(17)250917(10)33F24B0526(21)
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Catalogue NumberDLX-45552-CURVC
Device Lot Number33F24B0526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown